advertisement
Question
Posted by: Lisbé  | 2011/03/22

weight gain

Im using 800mg Epilum, 0.05g eltoxin, 25mg esitallopram, and 7,5mg Warfrin daly, why is it so difficult for me to lose some weight. Is it the combinatoin of the pills that that prevents it?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Lisbe
I checked the various medications you list in my copy of MIMS, and see that Epilim may increase appetite, but that no effects on body weight or appetite are listed for the other 2 medications (escitalopram and warfarin). Eltroxin, which is a thyroid hormone replacement, should assist with weightloss. I would recommend that you firstly discuss the fact that you are struggling to lose weight with the doctor who is prescribing your medications to see if he/she can adjust the doses (for example, you may need a higher dose of Eltroxin). In addition, I would recommend that you try eating an energy-reduced, low-fat, high-fibre diet (click on 'DietnFood' at the top of this page, then on 'Healthy Diets' and then on 'Slimming Diet' for a copy of such a diet), and increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life). You must please ask your dr which of these activities you can do and do not do any exercise if the doctor prohibits exercise (for example because you are on warfarin). This type of diet should help you to lose about half a kg per week.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2011/03/22

Dear Lisbe
I checked the various medications you list in my copy of MIMS, and see that Epilim may increase appetite, but that no effects on body weight or appetite are listed for the other 2 medications (escitalopram and warfarin). Eltroxin, which is a thyroid hormone replacement, should assist with weightloss. I would recommend that you firstly discuss the fact that you are struggling to lose weight with the doctor who is prescribing your medications to see if he/she can adjust the doses (for example, you may need a higher dose of Eltroxin). In addition, I would recommend that you try eating an energy-reduced, low-fat, high-fibre diet (click on 'DietnFood' at the top of this page, then on 'Healthy Diets' and then on 'Slimming Diet' for a copy of such a diet), and increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life). You must please ask your dr which of these activities you can do and do not do any exercise if the doctor prohibits exercise (for example because you are on warfarin). This type of diet should help you to lose about half a kg per week.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement